I have used Xanax for 7 years, 3 mgs per day, 8 hours apart... I have a new doctor who says it's too much and he wants me down to 1 and a half MGs per day. I fear the side effects. What am I to believe?
It would be best if your doctor tapered you slowly down to what she/he wants you to take. Also, if you are prescribed Xanax Extended Release at one and one half milligrams, you may feel ok. If not, if you find yourself feeling horrible, find another doctor!
May I ask why you have a new doctor? Where is the old doc that prescribed three mgs per day? He/she may be your best source for your Xanax.
Believe the doctor as this is a highly addictive drug. You may be surprised that it works as well at the new level once you have adjusted to the new level. This has to be done very slowly. Your previous doctor did have you on way too high a dose as you built tolerance. Please discuss this with your therapist as well so someone is monitoring you separate from the doctor.
Anxiety is treatable and can be reduced to the point of not needing medication. A good therapist can help you achieve this. It is a perfect time to be working on it. The brain needs to be rewired so you don't feel fear with something new and instead become comfortable. People are getting effective help all the time. Ask the prescribing doc to recommend someone who specializes in this. Your new doc has your best interest in mind. This can actually be a beneficial time for you. Ask the doc to get you an appointment right away. That is most important. You will be fine once you start. Bumpy days happen to us all. If the withdrawal is too fast you will know it and you should call that doc. Keep him on his toes, ok? Keep yourself healthy. Wishing you success in this and an easy time of it. Karen
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Oct 2010 • 2 answers
Ma is 85 in nursing home prescribed xanax to ease nervousness... what are side effects for seniors ?
Posted 24 Mar 2011 • 1 answer
Posted 26 May 2013 • 1 answer
Posted 6 Aug 2015 • 3 answers
Posted 22 Mar 2016 • 1 answer